When i was a about 7-10 i used to get eczema between my joints, but this eventually subsided.
However, several years later aged 15, Otober 2006; the eczema returned, and this time also in patches on my face and all around my neck. I tried to ignore it and try and pinpoint what inflammed it, but unfortunately it seemed to be inflammed by everything. I went to the doctor who was reluctant to put me on steroids so he put me on some topical cream which i cannot recall. Needless to say it didnt work so when I returned he told me to use 1%hydrocortisone cream, sparingly and for not more than a week. It worked fantastically. However when i stopped using it, it began to return. So in my wisdom i went to the pharmacy and got some more. Now anytime I stop using it it comes back.
I have now been using it since March 2007, or just over a year, with no side effects. Except now I am shedding hair and have been for 3 months, most of the time when I run my hands through my hair some comes out. Im 99% sure its telogen effluvium but I have no idea whats causing it. Is it possible that it hydrocortisone cream? I haven't had surgery recently, or been on any other drugs, nor have I got an iron deficiency, nor had any major incidents that would cause sudden stress. If it's not due to the hydrocortisone the only other thing i can think of would be a prolonged stress that the eczema itself caused me (on the face isnt the greatest place to have it...nowhere to hide!)
The hair loss is quite distressing as I'm only 17, and if it is stress that caused it, it probably doesn't help that losing hair naturally causes stress. Would you recommend I get off the Hydrocortisone for any reason? And if so how do I stop the eczema?
Telogen Effluviumis a general 'thinning' of the hair.A considerable number of different causes for telogen effluvium exist. those are
Changes in diet like crash dieting, anorexia, low protein intake, and chronic iron deficiency
Allergic contact dermatitis of the scalp
The flu or stress can also cause telogen effluvium.
If there is some shock to the system, as many as 70% of the scalp hairs can be precipitated into a resting state, thus reversing the usual ratio. Typical precipitants include:
Weight loss or unusual diet
Discontinuing the contraceptive pill
Overseas travel resulting in jetlag.
The most important issue in telogen effluvium is to determine if an underlying cause for the problem is present.
Assuming there is no intervening pathological process, all of the hair will be replaced in six to twelve months and the replacement hair should be identical to the hair that was shed.
There is no treatment for telogen effluvium. The problem will correct itself. All the lost hair will eventually be replaced.
Ensure a nutritious diet, with plenty of protein, fruit and vegetables.
Topical application of corticosteroida do not have the same side effects as oral medication. Besides the mainstay treatment of Eczema is this.So you will have to continue withit.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.